MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Catalog Number TCT75
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: can you please clarify, when the device "misfired, it did not fire some staples", did the device partially fire (device began to staple and cut, but then jammed)? or did the device fully fire but the staple line was missing staples? response: i have requested more information from the surgeon who reported the issue as instructed.Surgeon has not responded to inquiry for clarification/ more info.
 
Event or Problem Description
It was reported that during an unknown procedure, the surgeon using the tlc linear on the stomach when it misfired, it did not fire some staples.Case completed with another device of the same product code.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # p57134.Device evaluation: the analysis results found that the tct75 device was received with no apparent damage and with a reload loaded in the device.The reload was returned fully fired.The device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the device performed without any difficulties noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7877882
Report Number3005075853-2018-12750
Device Sequence Number14080465
Product Code GDW
UDI-Device Identifier20705036013157
UDI-Public20705036013157
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberTCT75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1